Alert archive / Illinois / Gale Watches in 2014
Gale Watch 21, NWS Chicago, IL
NWS Chicago, IL issued this gale watch at Oct 2, 2014, 4:01 AM CDT. It took effect at Oct 3, 2014, 4:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 2, 2014, 4:01 AM CDT (09:01 UTC)
- In effect from
- Oct 3, 2014, 4:00 PM CDT
- Expired
- Oct 2, 2014, 8:31 PM CDT
- In force
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
089 WHUS73 KLOT 020901 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 401 AM CDT THU OCT 2 2014 LMZ080-567-669-671-673-675-744-745-777-779-868-870-872-874-876- 878-021715- /O.NEW.KLOT.GL.A.0021.141003T2100Z-141004T1400Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 401 AM CDT THU OCT 2 2014 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * WINDS...WEST GALES TO 35 KT. * SIGNIFICANT WAVES...TO 14 FT. * OCCASIONAL WAVES...TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RODRIGUEZ
3 follow-up statements
883 WHUS73 KLOT 021409 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 909 AM CDT THU OCT 2 2014 LMZ080-567-669-671-673-675-744-745-777-779-868-870-872-874-876- 878-022215- /O.CON.KLOT.GL.A.0021.141003T2100Z-141004T1400Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 909 AM CDT THU OCT 2 2014 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WINDS...WEST GALES TO 35 KT. * SIGNIFICANT WAVES...TO 14 FT. * OCCASIONAL WAVES...TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RATZER
383 WHUS73 KLOT 021939 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 239 PM CDT THU OCT 2 2014 LMZ744-745-030345- /O.NEW.KLOT.SC.Y.0087.141003T1200Z-141003T2100Z/ /O.CON.KLOT.GL.A.0021.141003T2100Z-141004T1400Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 239 PM CDT THU OCT 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM CDT FRIDAY. * WINDS...WEST GALES TO 35 KT. * SIGNIFICANT WAVES...TO 9 FT. * OCCASIONAL WAVES...TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740>743-030345- /O.NEW.KLOT.SC.Y.0087.141003T1200Z-141005T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 239 PM CDT THU OCT 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 10 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 10 PM CDT SATURDAY. * WINDS...WEST TO 30 KT. * SIGNIFICANT WAVES...TO 5 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-030345- /O.CON.KLOT.GL.A.0021.141003T2100Z-141004T1400Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 239 PM CDT THU OCT 2 2014 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * WINDS...WEST GALES TO 35 KT. * SIGNIFICANT WAVES...TO 11 FT. * OCCASIONAL WAVES...TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RATZER
950 WHUS73 KLOT 030131 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 831 PM CDT THU OCT 2 2014 LMZ744-745-030945- /O.CON.KLOT.SC.Y.0087.141003T1200Z-141003T2100Z/ /O.UPG.KLOT.GL.A.0021.141003T2100Z-141004T1400Z/ /O.NEW.KLOT.GL.W.0033.141003T2100Z-141004T1400Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 831 PM CDT THU OCT 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT FRIDAY... ...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 9 AM CDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...UP TO 35 KT. * SIGNIFICANT WAVES...UP TO 9 FT. * OCCASIONAL WAVES...UP TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-030945- /O.UPG.KLOT.GL.A.0021.141003T2100Z-141004T1400Z/ /O.NEW.KLOT.GL.W.0033.141003T2100Z-141004T1400Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 831 PM CDT THU OCT 2 2014 ...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 9 AM CDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...UP TO 35 KT. * SIGNIFICANT WAVES...UP TO 11 FT. * OCCASIONAL WAVES...UP TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>743-030945- /O.CON.KLOT.SC.Y.0087.141003T1200Z-141005T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 831 PM CDT THU OCT 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 10 PM CDT SATURDAY... * WINDS...UP TO 30 KT. * SIGNIFICANT WAVES...UP TO 5 FT. * OCCASIONAL WAVES...UP TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ IZZI
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale watch went out at Oct 2, 3:19 AM CDT, 42 minutes earlier.
Area forecast discussion, Oct 2, 3:19 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 319 AM CDT THU OCT 2 2014 .DISCUSSION... 317 AM CDT RAINFALL AND THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE THE MAIN FOCUS OF THIS COMPLEX FORECAST PERIOD...WITH UNSEASONABLY COLD AIR SPREADING IN BEHIND A STRONG COLD FRONT FOR THE WEEKEND. WATER VAPOR IMAGERY SHOWS A MASSIVE UPPER TROUGH OVER MOST OF CENTRAL AND WESTERN NORTH AMERICA WITH NUMEROUS WAVES EMBEDDED WITHIN THE FLOW TRIGGERING AREAS OF THUNDERSTORMS. SEVERAL OF THESE WAVES ARE LINED UP FROM TX/OK TO EASTERN WISCONSIN. AT THE SURFACE...LOOSELY ORGANIZED LOW PRESSURE IS OVER OKLAHOMA WITH A WARM FRONT EXTENDING EASTWARD FROM IT ACROSS CENTRAL MISSOURI AND SOUTH-CENTRAL ILLINOIS. WARM/MOIST ASCENT IS DRIVING CLUSTERS OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHERN MISSOURI AND CENTRAL ILLINOIS IN CONJUNCTION WITH AT LEAST ONE OF THE ABOVE MENTIONED UPPER WAVES. TODAY AND TONIGHT...THE UPPER WAVE AIDING THE SHOWER/THUNDER DEVELOPMENT OVER THE LOCAL AREA WILL LIFT OFF TO THE NORTHEAST THIS MORNING WITH CURRENT BANDS OF SHOWERS AND EMBEDDED THUNDER WILL EXIT TO THE NORTHEAST BY MID MORNING OR SO. SOME SPOTTY SHOWERS/THUNDER MAY LINGER THROUGH EARLY AFTERNOON BUT THERE IS NOT MUCH SUPPORT FOR LARGE SCALE PRECIP DEVELOPMENT THROUGH MIDDAY OR EVEN EARLY AFTERNOON...WITH CURRENT CONVECTION ALSO HELPING TO LIMIT THE INCOMING MOISTURE FLUX. THE SURFACE LOW WILL BEGIN TO LIFT NORTHEAST AND BECOME MARGINALLY BETTER ORGANIZED THROUGH THE AFTERNOON AS THE MAIN UPPER TROUGH AXIS CURRENTLY PUSHING TOWARD WESTERN KS/OK/TX ADVANCES EASTWARD. IT DOES APPEAR THAT ONE OR SEVERAL MID/UPPER WAVES WILL LIFT NORTHEASTWARD AHEAD OF THE MAIN TROUGH WITH AT LEAST ONE CURRENTLY PRODUCING NEW CONVECTION ACROSS OKLAHOMA. THIS MAY RESULT IN AN INCREASE IN CONVECTION LOCALLY FROM MID TO LATE AFTERNOON...ESPECIALLY ACROSS THE WESTERN CWA. ANOTHER POTENTIAL SOURCE FOR CONVECTION WILL BE THE NORTHWARD ADVANCING WARM FRONTAL BOUNDARY WHICH IS EXPECTED TO PASS THIS AFTERNOON AND BE NORTH OF THE AREA BY THIS EVENING. CONFIDENCE IN TIMING/COVERAGE DETAILS FROM ABOUT MID MORNING THROUGH MID AFTERNOON IS LIMITED BUT WILL CONTINUE WITH THE IDEA THAT THERE WILL BE A MINIMUM OF ACTIVITY DURING THIS TIME...THOUGH THERE MAY BE SOME ACTIVITY AROUND. THE SURFACE LOW REMAINS ELONGATED AND TRACKS NORTHWARD ALONG AN INVERTED TROUGH AXIS FROM NORTHERN MISSOURI TO CENTRAL WISCONSIN BY EVENING. THE MAIN UPPER TROUGH AXIS WILL CONTINUE EAST AS WELL HELPING TO FOCUS NEW CONVECTIVE DEVELOPMENT ALONG THE COLD FRONT TRAILING THE LOW. THIS WILL LEAD TO STEADILY INCREASING COVERAGE OF SHOWERS/STORMS ACROSS THE WESTERN CWA LATE IN THE AFTERNOON WITH THE BULK OF THE ACTIVITY CROSSING THE AREA THIS EVENING AND TONIGHT AS THE LOW DEEPENS OVER NORTHERN LAKE MICHIGAN AND THE UPPER TROUGH AXIS APPROACHES. AN ORGANIZED LINE OF STORMS IS EXPECTED TO DEVELOP BUT THE MAIN QUESTION IS HOW FAR NORTH IN THE AREA IT MAY EXTEND. HEAVY RAINFALL IS A CONCERN WITH PRECIPITABLE WATER VALUES OF 1.6-1.7 INCHES. MUCH OF THE AREA SHOULD SEE AROUND AN INCH OF RAIN WITH HIGHER VALUES NEAR 2 INCHES POSSIBLE IF A LINE OF PARTICULARLY WELL ORGANIZED CONVECTION DOES CROSS THE AREA AHEAD OF A MORE WIDESPREAD AREA OF LESS INTENSE SHOWERS AND STORMS. SEVERE POTENTIAL WILL BE A CHALLENGE WITH IT CONDITIONAL ON THE EXTENT OF THE ACTIVITY ACROSS THE AREA TODAY. BETTER INSTABILITY WOULD LIKELY NEED TO BE ADVECTED IN WITH THE PASSAGE OF THE WARM FRONT. DEEP LAYER SHEAR WILL BE STRONG AS WILL THE OVERALL LARGE SCALE FORCING SO EVEN WEAK INSTABILITY COULD PRODUCE SEVERE WEATHER...WITH GUIDANCE SHOWING AROUND 1000 J/KG OF CAPE DEVELOPING BY LATE DAY WHICH WOULD BE PLENTY TO INCREASE THE SEVERE THREAT. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT BUT A WELL DEVELOPED SQUALL LINE COULD SPAWN A FEW SHORT LIVED TORNADOES PROVIDED STRONG LOW LEVEL INSTABILITY DEVELOPS AND THERE IS SUFFICIENT LOW LEVEL TURNING. UNFORTUNATELY THERE ARE STILL TOO MANY UNCERTAIN VARIABLES TO HAVE GOOD CONFIDENCE IN THE THREAT FOR SEVERE WEATHER. FRIDAY AND SATURDAY...THE SURFACE LOW WILL BE MOVING INTO CENTRAL ONTARIO FRIDAY MORNING WITH THE COLD FRONT EXITING THE EASTERN CWA. THE EXIT OF RAIN TO THE EAST MAY LAG THE FRONT THANKS TO THE UPPER TROUGH AXIS STILL CROSSING THE AREA. ANOTHER PUSH OF ENERGY WILL BE RACING SOUTHEAST ACROSS THE PLAINS FRIDAY NIGHT SPAWNING AMPLIFICATION OF ANOTHER UPPER TROUGH AXIS WHICH WILL CROSS THE AREA FRIDAY AFTERNOON. THIS WILL LIKELY BRING ANOTHER ROUND OF SHOWERS WITH IT. YET ANOTHER WAVES RACES DOWN THE BACK SIDE OF THE NOW VERY AMPLIFIED LONGWAVE TROUGH HELPING IT TO CLOSE OFF OVER WISCONSIN FRIDAY NIGHT WHICH THEN LEADS TO ANOTHER EMBEDDED TROUGH AXIS PIVOTING ACROSS THE AREA SATURDAY...LEADING TO ADDITIONAL LOW CHANCES FOR SHOWERS DURING THE MORNING/MIDDAY. THE BIGGER STORY HOWEVER WILL BE THE PUSH OF COLD AIR BROUGHT IN BEHIND THE COLD FRONT FRIDAY. H85 TEMPS WILL CRASH TO ABOUT -2C BY FRIDAY EVENING. HIGHS FRIDAY WILL LIKELY OCCUR EARLY WITH TEMPS FALLING INTO THE UPPER 40S/LOWER 50S BY EVENING WITH GUSTY WEST-NORTHWEST WINDS. LOWS WILL FALL INTO THE UPPER 30S WITH FROST DEVELOPMENT UNLIKELY THANKS TO WINDS AND CLOUDS AS WELL AS SOME SHOWERS. HIGHS SATURDAY WILL ONLY REACH THE LOWER 50S AND SOME AREAS OF THE NORTHWEST MAY BE HELD INTO THE UPPER 40S. LOWS SATURDAY NIGHT WILL SHOULD FALL INTO THE MID TO UPPER 30S AS A WEAK RIDGE AXIS ARRIVES BY SUNDAY MORNING. WINDS MAY STAY STRONG ENOUGH AND CLOUD COVER EXTENSIVE ENOUGH TO PRECLUDE WIDESPREAD FROST DEVELOPMENT. MID LEVEL TEMPS WARM LATER SUNDAY BUT CLOUDS AND PRECIP MAY TEMPER WARMING SO AM EXPECTING HIGHS IN THE MID TO UPPER 50S WITH 60 POSSIBLE FAR SOUTH. SUNDAY THROUGH WEDNESDAY...THE EXPANSIVE UPPER TROUGH AND ASSOCIATED CYCLONIC FLOW WILL REMAIN IN PLACE THROUGH TUESDAY BEFORE IT STARTS TO TRANSITION NORTHEAST AND MUCH LOWER AMPLITUDE FLOW BUILDS IN. THIS WILL SET THE STAGE FOR THE PASSAGE OF EMBEDDED SHORTWAVES AND THEREFORE PERIODIC SHOWER CHANCES WITH MONDAY LOOKING TO BE A PERIOD OF HIGHER CHANCES FOR PRECIP. MID LEVELS WILL GRADUALLY WARM THOUGH SOME COOLING AND WARMING WILL BE MODULATED BY THE PASSAGE OF THE WAVES BUT OVERALL SURFACE TEMPS WILL BE ON A SLOW UPWARD TREND INTO MID WEEK...WITH UPPER 60S/LOWER 70S POSSIBLE AGAIN BY WEDNESDAY. MDB && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 06Z... * A PERIOD OF SHOWERS THROUGH EARLY MORNING...NO REAL VIS RESTRICTION. * SOUTHEAST WINDS BECOMING SOUTHERLY TODAY...WHILE INCREASING LATER THIS MORNING THROUGH THE AFTERNOON. * INCREASING CHANCES FOR SHOWERS/THUNDERSTORMS THROUGH THE AFTERNOON AND INTO THE EVENING. CHANCE FOR SOME LINGERING THUNDER WELL INTO THE EVENING. PERIODS OF HEAVY RAINFALL AND LOWER VIS LIKELY. RODRIGUEZ //DISCUSSION...UPDATED 06Z... UPPER LEVEL SUPPORT FOR SHOWERS CONTINUES TO PUSH TOWARDS THE TERMINALS EARLY THIS MORNING...WITH THIS CONTINUING OVER THE NEXT COUPLE OF HOURS. ALTHOUGH STILL THINK SHOWERS WILL IMPACT THE TERMINALS EARLY THIS MORNING...IT IS APPEARING AS IF THE BEST DEVELOPMENT WILL REMAIN JUST TO THE SOUTH. SO DO EXPECT MINIMAL IMPACTS TO THE TERMINALS EARLY THIS MORNING...BUT DO EXPECT IMPACTS ACROSS THE SOUTHERN PART OF THE ZAU AIRSPACE WHERE BEST SHOWER AND EVEN THUNDER DEVELOPMENT WILL BE. FOR THE TERMINALS FOR THE REST OF THE MORNING...WILL LIKELY BE ON THE DRY SIDE WITH MAYBE A STRAY SHOWER. ITS NOT UNTIL LATER IN THE AFTERNOON AND EVENING WHEN BETTER FORCING FOR SHOWERS AND THUNDERSTORMS WILL ARRIVE. THIS WILL LIKELY PROVIDE A PERIOD OF REDUCED VIS AND LOWER CEILINGS...WITH THIS POSSIBLY LINGERING INTO THE EVENING. RODRIGUEZ //ORD AND MDW CONFIDENCE...UPDATED 06Z... * HIGH CONFIDENCE WITH SHOWER TRENDS THIS MORNING. * MEDIUM HIGH CONFIDENCE WITH WIND SPEED/DIRECTION. * MEDIUM HIGH CONFIDENCE FOR THUNDERSTORMS IMPACTING THE TERMINALS BY LATE AFTERNOON AND THROUGH THE EVENING...BUT LOW MEDIUM ON EXACT TIMING. RODRIGUEZ //OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z... THURSDAY NIGHT...PERIODS OF TSRA. MVFR LIKELY. IFR POSSIBLE. FRIDAY...CHANCE OF SHRA. SATURDAY...VFR. WX NIL. SUNDAY...CHANCE OF SHRA. MONDAY...SLIGHT CHANCE OF SHRA. TUESDAY...VFR. WX NIL. WEDNESDAY...VFR. WX NIL. KREIN && .MARINE... 226 PM CDT RELATIVELY QUIET WEATHER IS GOING TO COME TO AN END TONIGHT...AS HIGH PRESSURE CONTINUES TO DEPART TO THE NORTHEAST WITH A STRONGER LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTHWEST. WINDS HAVE REMAINED SOUTHEASTERLY THIS AFTERNOON...WITH A SLIGHT BUMP IN THE GRADIENT CREATING OCCASIONAL GUSTS TO 20KT. WITH THE CONTINUED SOUTHEAST FLOW...WAVES HAVE REMAINED ELEVATED IN THE ILLINOIS NEARSHORE WATERS TO AROUND 2 TO 4 FT WHILE ALONG THE INDIANA NEARSHORE WAVES ARE GENERALLY 1 TO 3 FT. AS HIGH PRESSURE DEPARTS TONIGHT...WINDS WILL TURN SOUTHERLY AND A TIGHTENING GRADIENT IS POISED TO INCREASE WINDS THURSDAY MORNING. AT THIS TIME WINDS ARE EXPECTED TO REMAIN IN THE 15 TO 25 KT RANGE THRU THUR. AS THE LOW ARRIVES OVER NORTHERN IL THUR EVENING...IT LOOKS LIKE A PERIOD OF GALES MAY OCCUR ACROSS THE CENTRAL/SOUTHERN PORTIONS OF THE LAKE. AS THIS LOW MOVES TO SOUTHERN ONTARIO WHILE STRENGTHENING...WITH WINDS TO 30 KT LIKELY. A VERY TIGHT GRADIENT ON THE SOUTHERN END OF THIS LOW PRESSURE SYSTEM AS WELL AS MUCH COLDER AIR MOVING OVER THE LAKE WILL SUPPORT WINDS TO 30 KT FRIDAY AND FRIDAY NIGHT AS WELL AS EVEN A PERIOD OF GALES POSSIBLE. THEN EXPECT A SLOW DOWNWARD TREND IN SPEEDS THROUGH THE WEEKEND. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Oct 1, 3:40 PM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 340 PM CDT WED OCT 1 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 022045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 340 PM CDT WED OCT 1 2014 /440 PM EDT WED OCT 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AREA WIDE TONIGHT. ANY THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND EVENING ACROSS NORTHERN ILLINOIS. THESE STORMS WILL EVENTUALLY CONGEAL INTO A LINE WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREAT. THE FIRST FROST OF THE SEASON APPEARS POSSIBLE IN OUTLYING AREAS SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-022045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 340 PM CDT WED OCT 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY AT TIMES THURSDAY AND THURSDAY NIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY FRIDAY THROUGH SATURDAY...WITH PERIODIC GALE FORCE WINDS POSSIBLE. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-022045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 340 PM CDT WED OCT 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY AT TIMES THURSDAY AND THURSDAY NIGHT. GALES ARE POSSIBLE FRIDAY THROUGH SATURDAY...ESPECIALLY ACROSS SOUTHERN LAKE MICHIGAN. && BMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:39 PM CDT | Small Craft Advisory | LOT | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.